MAUDE Adverse Event Report: ROTATION MEDICAL, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ROTATION MEDICAL, INC. BONE ANCHORS 3 W ARTHRO DEL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2503-A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Inflammation (1932); Blood Loss (2597)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair surgery, the tendon anchors were unable to be loaded from the container onto the staplers.When a stapler was introduced to one of the holes of the container and the stapler trigger was squeezed, the inner pins of the stapler went around the tendon anchor like normal, but was unable to grasp it.The inner pins slid off the tendon anchor without removing the anchor from its position within the container.This was attempted on each staple in the container with both staplers, but only 3 of them were able to be loaded.To solve the issue, additional tendon anchors and tendon staplers were opened.All staplers that were opened were used.Eventually, between the two sets, 6 staples were retrieved and used.The surgery was delayed for 8-10 min.The patient was stated to be harmed because of the blood loss due to the extended surgical time; the swelling increased due to additional saline having to be pumped into the shoulder, which can cause additional pain.Additional stretching of muscle surrounding subacromial space was required to see properly due to swelling and additional tissue resection was required to see properly due to swelling.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and therefore a physical investigation could not be completed.A complete review of manufacturing documentation was conducted and the device was found to be within specification.Although the issues experienced by the user facility were unable to be confirmed through direct physical investigation, similar complaints have been reported with these devices from other users.

Brand Name
BONE ANCHORS 3 W ARTHRO DEL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ROTATION MEDICAL, INC.
15350 25th ave. no., suite 100
plymouth MN 55447
MDR Report Key9076584
Report Number3009351468-2019-00106
Device Sequence Number14047650
Product Code LXH
UDI-Device Identifier00854501006173
UDI-Public00854501006173
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K131635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Catalogue Number2503-A
Device Lot NumberA7121
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;